MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.5/13; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.5/13; CORONARY DRUG-ELUTING STENT
Model Number 401739
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment of a severely calcified lesion in a moderately tortuous mid cx.During device preparation negative pressure was supplied.Upon delivery, stent became dislodged on calcium shelf and moved downstream.Stent was snared out near sfa.
 
Additional Manufacturer Narrative
Combination product: yes.Only the stent was returned for investigation and subjected to a technical analysis.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the stent is severely deformed over its entire length.The delivery system was not returned for analysis.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations, no manufacturing or material related root cause could be determined.Considering the physicians event description, the root cause for the complaint event is most likely related to the handling during the preparations for the intervention (i.E.Application of vacuum before reaching the target lesion).It should be noted that the ifu advises the user to not apply negative pressure to the stent system at any time prior to the placement of the stent across the target lesion.

Brand Name
ORSIRO (US) 3.5/13
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10658311
Report Number1028232-2020-04345
Device Sequence Number2554853
Product Code NIQ
UDI-Device Identifier07640130438941
UDI-Public07640130438941
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2021
Device Model Number401739
Device Catalogue NumberSEE MODEL NO.
Device Lot Number03196098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1